MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREE HOLE SHELL 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. REF THREE HOLE SHELL 50MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71336450
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, hole cover passed completely through the acetabular shell and could not be retrieved as shell was already screwed into place.No injury and a delay of less than 30 minutes was reported.It is unknown how the procedure was concluded.
 
Additional Manufacturer Narrative
H10: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A review of the device history record for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with this same batch number.Factors and/or potential probable causes that could have contributed to the reported event include but are not limited to surgical technique, procedural/user error, design of device.H6: device code was corrected.

Brand Name
REF THREE HOLE SHELL 50MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9426262
Report Number1020279-2019-04308
Device Sequence Number469992
Product Code MBL
UDI-Device Identifier03596010454348
UDI-Public03596010454348
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K960094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71336450
Device Catalogue Number71336450
Device Lot Number19JM19154
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer05/27/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1